MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG PEEK CUSTOMIZED CRANIAL IMPLANT KIT, XL

STRYKER LEIBINGER FREIBURG PEEK CUSTOMIZED CRANIAL IMPLANT KIT, XL
Model Number 78-10040
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Swelling/ Edema (4577); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is not available for evaluation.If additional information is received it will be reported on a supplemental report.Device is implanted.
 
Event or Problem Description
It was reported that the implant did not fit as expected and portions of the implant were cut intra-operatively in order to implant the device successfully.There was no adverse event reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed, as photos of the modification of the implant and imaging of intra-operative swelling were provided.The intraoperative images showed the performed cuts on the implant and the performed refixation of the implant using stryker burr hole covers 53-34520 and mesh 56-90614.At the time of designing the implant, the ct scan was 10 days old.Therefore, the following note was placed on p.5 of the design proposal regarding swelling: "the ct scan provided [¿] shows significant swelling of the brain.At time of the surgery ensure the implant fits freely in the defect/void.[¿]".However, imaging of the skull showed that swelling was still present during surgery near the posterior defect void.Further, the sales rep confirmed that swelling was the reason for the triangular cut of the implant to allow the swelling more space.The implant¿s design was assessed regarding the effect of brain swelling.No further instructions from the surgeon were given on the design of the implant for surgical considerations and no design session was held.Therefore, the implant was designed symmetrically to the contralateral side.In conclusion, the implant was designed as requested by the customer.The root cause can be attributed to the patient condition and the swelling that was still present during surgery.Overall, the implant was designed according to all quality instructions, and manufactured to specification.Based on the investigation steps performed, there is no indication of an incorrectly working product or any design, material, or manufacturing-related issue.Therefore, no corrective and/or preventive actions are deemed necessary at this time.The complaint is added to the complaint trend.H3 other text: device is implanted.

Brand Name
PEEK CUSTOMIZED CRANIAL IMPLANT KIT, XL
Common Device Name
IMPLANT
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM  D-79111
Manufacturer (Section G)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM   D-79111
Manufacturer Contact
rylee koole
boetzingerstr. 41
freiburg D-791-11
GM   D-79111
76145120
MDR Report Key12626568
Report Number0008010177-2021-00044
Device Sequence Number19199486
Product Code GWO
UDI-Device Identifier04546540730794
UDI-Public04546540730794
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K121153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number78-10040
Device Catalogue Number78-10040
Device Lot Number2108121003
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/27/2021
Supplement Date Received by Manufacturer09/27/2021
Initial Report FDA Received Date10/13/2021
Supplement Report FDA Received Date03/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown